72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

How do you deal with the s,e while on tomoxifan?im really struggling with them.

8 REPLIES 8
Desi-2
Member

Re: How do you deal with the s,e while on tomoxifan?im really struggling with them.

Hi Paula I took tamoxifen in 2002 for 5years with mild menopausal symptoms. However when my secondaries were diagnosed last year they put me back on it and it was horrendous couldn't sleep eat or function normally with day to day routine at all. I was changed to letrozloe as I am post menopausal but the nurses did say to try changing brand as there seemed to be more women having problems over recent years. I still had sleep problems and my GP eventually prescribed Mirtazapine an anti depressant and the sleep improved immediately. I was reluctant to take them but at the end of the day if it helps to cope its a case of needs must. Good luck xx
jenben
Member

Re: How do you deal with the s,e while on tomoxifan?im really struggling with them.

Sorry about the bad writing it's my phone! Forgot to say that even tho one brand didn't suit it may suit you ie wockardt may work for you

jenben
Member

Re: How do you deal with the s,e while on tomoxifan?im really struggling with them.

Hi there are quite a few brands of tamoxifen. I had a brand "wokhardr" that gave me all the symptoms you describe, I felt s so poorly I thought I has ovarian cancer and had all the tests. Then I realised it could be the brands so I asked the chemist for a different brand - I now have Teva or Relon chem. completed different again, hot flushes are bearable and all knee pain but that is all. There has been quite a few threads on this in the past and it ow worth a try. Alll tamoxifen has the correct anoint in but it is then "filled" with other imgredients which I believe you can react badly to. Good luck x

Paula2013
Member

Re: How do you deal with the s,e while on tomoxifan?im really struggling with them.

Oh know I've put it on the wrong 1 I'm so sorry it's my 1st time of it's not secondary .It to stop it recurring .thank you for link I will look now.Im so sorry yours is secondary .thank you 🙂
mrsblue
Member

Re: How do you deal with the s,e while on tomoxifan?im really struggling with them.

Hello Paula, sorry to hear you're having problems with tamoxifen. 

I hope you don't mind my asking, are you taking it to prevent recurrence, or to control secondaries (mets)?  I noticed that you are posting under "secondary breast cancer".  I have secondary bc and I took tamoxifen for a few months last year, the only SEs I had were very mild hot flushes, but unfortunately it was not controlling my secondaries so I needed to change to chemo.

If you look in the section on hormone therapy, you should find more threads about tamoxifen and its side effects.

Try clicking here

http://forum.breastcancercare.org.uk/t5/Hormone-therapy/bd-p/4438

SDP
Member

Re: How do you deal with the s,e while on tomoxifan?im really struggling with them.

Hello!

 

I took tamoxifen for about 3 and a half years when I was diagnosed with primary a few years back. I had horrendous hot sweats with it and had to carry a fan around with me permanently! My onc prescribed various tablets for me but nothing worked until they discovered a form of anti-depressants they had given to patients actually seemed to stop the side effects of tamoxifen. I can't remember what they were called now but they did indeed work (and then as soon as my periods came back I stopped taking them)!  Coming off them wasn't great (lots of tears for no apparent reason) but they dealt with the sweats!  Ask your onc about them - they should know what I mean!

Paula2013
Member

Re: How do you deal with the s,e while on tomoxifan?im really struggling with them.

Thank you Jo .I'll look on there & I will give them a ring thanks again .
Jo_BCC
Member

Re: How do you deal with the s,e while on tomoxifan?im really struggling with them.

Hi Paula,

 

Welcome to the Breast Cancer Care discussion forums, you've come to the right place for some good, honest support from the many informed users of this site.

While you are waiting for replies, I have put for you below links to some of BCC's publications you might find helpful. Also our helpline team are just a free phone call away, 0808 800 6000 lines open Mon-Fri 9-5 and Sat 10-2

 

http://www2.breastcancercare.org.uk/publications/treatment-side-effects/tamoxifen-bcc20

 

Take care,

Jo, Moderator

Paula2013
Member

How do you deal with the s,e while on tomoxifan?im really struggling with them.

Hi I've been taking tomoxifan from Dec 2013 I'm suffering really bad with hot sweats both day/night,my mood are horrendous the whole experience is the worst I've ever come across.Im taking sage to help with sweats I wear a lady care 24hours a day neither are showing any signs of working.I just feel really really low saw my doctor yesterday and I have to have the tomoxifan there's no question off stopping it & I am down for acupuncture I was just wondering how others coped?Its my aggressiveness that scares me so must scare others just got sleeping tablets so I'm hoping that once I have a good night sleep(which I've not for months)my moods might improve.